Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 20, 2016, 6:28 PM EDT for Orleans County, New York. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2016, 6:28 PM EDT (22:28 UTC)
- Expired
- Aug 20, 2016, 7:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Buffalo, NY
County Orleans County, NY
The radar
The Buffalo radar (KBUF), 64 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
497 WWUS81 KBUF 202228 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 628 PM EDT SAT AUG 20 2016 NYZ002-003-202315- ORLEANS-MONROE- 628 PM EDT SAT AUG 20 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE AND EASTERN ORLEANS COUNTIES... AT 628 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOLLEY...OR 7 MILES WEST OF BROCKPORT...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALBION...HAMLIN BEACH STATE PARK...HOLLEY...KENT...CLARENDON... KENDALL...MORTON AND FANCHER. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4314 7802 4314 7817 4338 7817 4335 7788 TIME...MOT...LOC 2228Z 202DEG 19KT 4318 7808 $$ APFFEL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 20, 5:27 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 20, 5:27 PM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
527 PM EDT SAT AUG 20 2016
.SYNOPSIS...
A strong cold front will cross the region late tonight into Sunday
with widespread showers and thunderstorms. The humid airmass in
place could lead to a threat of very heavy rain with these storms.
In the wake of the front, notably cooler air is expected for Monday
as daytime temperatures will be the lowest that we have experienced
since the first half of June.
&&
.NEAR TERM /THROUGH SUNDAY/...
Visible satellite continues to show a widespread cumulus field
across western and central NY late this afternoon. Radar is showing
spotty showers and thunderstorms inland of lake breezes but slowly
moving north from Wyoming county northeast across the Finger Lakes
and to east of Lake Ontario with a few slow moving and backbuilding
storms over northern Ontario county. Light southerly flow developing
ahead of a cold front approaching from well back to our west across
Michigan will continue to stream warmer and more humid air into the
forecast area. CAPE values to around 1500 J/kg this afternoon with
PWAT values around 1.6 inches along with AMDAR soundings showing
mean layer flow less than 15 knots will continue a localized flash
flood threat in any of the heavier cells. However with all this,
most locations will see a mainly dry afternoon due to the spotty
nature of the showers and storms, with the Buffalo metro area likely
staying dry through the evening hours from the prevalent lake breeze.
Tonight...subsidence in the wake of the mid level shortwave should
translate into several hours of dry...uneventful weather for the
evening. As we push deeper into the night though...a strengthening
cold front over the Upper Mid West will approach the region. In
fact...the front should reach Lake Erie and the Niagara River around
daybreak. Increased convection ahead of the front will be supported
by deep lift associated with the combined affects of a divergent
flow aloft and an anomalously strong (+4 STD) 40kt low level jet.
The latter will also advect subtropical moisture into the region
with Tds of close to 70 helping PWAT values surge to more than 2
inches. This will favor thunderstorms with heavy rain over the
western counties towards morning. Pops by daybreak will range
categorical over the far western counties to low chc east of Lake
Ontario. Temperatures across the lake plains tonight will struggle
to drop below 75.
On Sunday...a moderately strong low pressure for this time of year
will lift from south of James Bay into Northern Quebec...and will
push its trailing strong cold front eastward across our region. The
various guidance packages are tightly clustered around the idea of a
morning frontal passage across far western New York...a midday/early
afternoon FROPA across the Finger Lakes...and a mid to late
afternoon passage across the North Country.
This system still looks well-primed to bring another round of fairly
widespread showers and thunderstorms (and consequently some much
needed rainfall) to our region...with good large-scale forcing for
ascent and a very moist airmass (PWATs of 2 to 2.25 inches) both
available for it to work with. Given all this...have continued PoPs
high into the categorical range...and have also maintained the
mention of locally heavy rainfall in the forecast given the rich
subtropical moisture plume accompanying this system. Forecast
rainfall amounts will range from about a half inch across western NY
to as much as an inch a quarter across central New York, where the
best overall combination of lift and moisture looks to be in play.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
A sharp cold front will have just completed its track across the CWA
by Sunday night, with all synoptic rain showers likely just to our
east by 00Z Monday. This will turn our attention to lake effect
processes as a much colder airmass (+6C at 850 hPa) passes over the
very warm lake waters (25 to 27C).
Sunday night an upper level trough axis will swing across the
Eastern Great Lakes region, supplying both the cold airmass aloft,
as well as reintroduce moisture across the region. As this moisture
and cold airmass flow over the warm lake waters, instability will be
maximized such that lake effect rain showers will likely form within
a west-northwest flow. This will focus the activity across the hills
and Southern Tier east of lake Erie, and later along the southern
Lake Ontario shoreline and points inland across the northern Genesee
Valley and northern Finger Lakes region. Deepest moisture appears to
be closer to lake Erie, and here will place likely Pops, and also
include a mention of thunder early in the evening as the upper
level shortwave passes.
The rain showers Monday morning will be in the lake effect areas to
the southeast of both lakes, but especially Lake Ontario, with
activity diminishing through the late morning hours as daytime
heating increases the boundary layer, and drier air nudges its way
northeastward...this on the leading edge of a surface high pressure
ridge. Expect lake effect clouds Monday morning to thin through the
day, with much of the region sunny by the afternoon hours.
By Monday evening the surface ridge axis will be crossing our
region, with subsidence providing for mainly clear skies and surface
high pressure bringing a calm, to lightly variable wind. With
synoptic moisture now lacking, don't expect much in the lake effect
rain department, and the dry airmass and light winds supporting
radiational cooling, such that valley fog will be possible across
the Southern Tier river valleys.
This area of high pressure will maintain a dry period Tuesday-
Tuesday night with mainly clear skies, and again river valley fog
possible across the Southern Tier.
We will be in for a change in the temperature department with the
much cooler airmass settling over the region. 850 hPa temperatures
in the single digits will promote highs only in the upper 60s to
lower 70s on Monday. Tuesday we should moderate back to near normal
as a light southerly flow develops and the core of the cold air
aloft is now well to our east. Both Monday night and Tuesday night
will be chilly under clear skies and light winds. This will allow
for lows to drop back into the upper 40s to 50s Monday night, and
mid 50s to lower 60s Tuesday night.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
High pressure off the New England coast will keep things dry for
Wednesday. After this, low pressure across the mid-western states will
lift a diffuse warm front across the region late Wednesday night
into Thursday. This may result in some showers and thunderstorms,
however there is some model disagreement with the ECMWF weaker
and drier than GFS/GGEM guidance. The SSW flow will result in
above normal temperatures with daytime highs climbing well into
the 80s. The forecast is considerably warmer than consensus
guidance, especially across the lake plains where downsloping
should warm temperatures.
The low is then forecast to track across the Central Great Lakes,
reaching Southern Quebec on Friday. This will push a cold front
across our region with model consensus continuing to point to
Thursday night or early Friday as the most likely timing. This is
likely to bring showers and thunderstorms just ahead of the
front, given the moisture advection from the SW LLJ preceding the
front and the focus the boundary will provide. Rainfall amounts
will vary, with amounts expected to average less than a half inch
in most areas which will only provide only limited drought relief.
Lingering showers should taper off late Friday, with fair weather
expected to return for the weekend. Temperatures behind the front
should only be modestly cooler with highs on Saturday in the upper
70s to around 80.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
VFR conditions will prevail through this evening, while some
scattered showers and thunderstorms may bring locally reduced
cigs/vis with the highest threat for KROC. While the storms will not
be widespread...they will be slow moving and could be strong enough
to produce some pea sized hail.
Tonight...a strong cold front will approach the region from the
west. While VFR conditions will be in place through at least
midnight...deteriorating weather can be expected overnight as
showers and thunderstorms will become more common over the western
counties. Widespread MVFR conditions will likely accompany the
showers and thunderstorms with the frontal passage, while IFR
conditions are likely across the higher terrain of the Southern Tier
including JHW.
Outlook...
Sunday...MVFR/VFR with showers and thunderstorms.
Sunday night...IFR/MVFR in lake effect rain SE of lakes otherwise
VFR.
Monday...Mainly VFR with a chance for showers SE of lakes early.
Tuesday and Wednesday...VFR.
Thursday...Mainly VFR with a chance of showers.
&&
.MARINE...
Fine boating conditions will linger through this evening before
deteriorating overnight.
A cold front will then approach the region from the Mid West
tonight. Showers and thunderstorms will become likely ahead of the
front after midnight...mainly over Lake Erie and the western half of
Lake Ontario. The unsettled weather will be accompanied by
freshening winds...but the southerly flow will keep the highest
waves in Canadian waters. In terms of small craft advisory
conditions...the only area of concern tonight (besides the
convection) will be for the Lake Ontario nearshore waters north of
Mexico Bay to the St Lawrence River. Late tonight into early Sunday
morning, cannot rule out the chance for a few waterspouts to develop
with the stronger thunderstorms, however the better chance for
waterspouts will come Monday morning.
For Sunday...the strong cold front will cross the Lower Great Lakes
during the morning hours...with widespread showers and thunderstorms
marking its passage. Fresh to strong southwesterlies in the wake of
the front will certainly support high end small craft advisories on
Lake Erie...and likely for most of Lake Ontario.
Very cool air will pour across the Lower Great Lakes late Sunday
into Monday. This will set the stage for enough lake induced
instability and a deep enough convective cloud depth to promote the
development of waterspouts. The risk for waterspouts will persist
into Monday night...especially on Lake Ontario.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory from 4 AM Sunday to 5 AM EDT Monday for
LEZ040-041.
Small Craft Advisory from 4 AM Sunday to 2 PM EDT
Monday for LOZ045.
&&
SYNOPSIS...RSH/SMITH
NEAR TERM...CHURCH/SMITH
SHORT TERM...THOMAS
LONG TERM...APFFEL
AVIATION...CHURCH/SMITH
MARINE...CHURCH/RSHHazardous weather outlook, Aug 20, 4:37 AM EDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 437 AM EDT SAT AUG 20 2016 NYZ001-002-010-210845- NIAGARA-ORLEANS-NORTHERN ERIE- 437 AM EDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW PRESSURE TRACKING ACROSS ONTARIO AND QUEBEC WILL SWEEP A STRONG COLD FRONT ACROSS THE REGION ON SUNDAY. THE FRONT WILL BE ACCOMPANIED BY FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>006-011>014-019>021-085-210845- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-WYOMING-LIVINGSTON- ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 437 AM EDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. OUR AIRMASS WILL BECOME WARMER AND MORE HUMID TODAY...ALLOWING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. ANY SUCH ACTIVITY WILL BE SLOW MOVING...AND CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW PRESSURE TRACKING ACROSS ONTARIO AND QUEBEC WILL SWEEP A STRONG COLD FRONT ACROSS THE REGION ON SUNDAY. THE FRONT WILL BE ACCOMPANIED BY FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-210845- JEFFERSON-LEWIS- 437 AM EDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW PRESSURE TRACKING ACROSS ONTARIO AND QUEBEC WILL SWEEP A STRONG COLD FRONT ACROSS THE REGION ON SUNDAY. THE FRONT WILL BE ACCOMPANIED BY FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-210845- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 437 AM EDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Special weather statement, Aug 20, 2:59 PM EDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
259 PM EDT SAT AUG 20 2016
NYZ004-005-201930-
WAYNE-NORTHERN CAYUGA-
259 PM EDT SAT AUG 20 2016
...AN AREA OF THUNDERSTORMS WILL AFFECT FAR NORTHWESTERN CAYUGA AND
CENTRAL WAYNE COUNTIES...
AT 254 PM EDT...AN AREA OF THUNDERSTORMS NEAR LYONS, CLYDE AND
WOLCOTT IN WAYNE COUNTY ARE SLOWLY MOVING TO THE NORTHEAST AT 10 MPH.
WINDS OF 30 MPH OR GREATER IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAIR HAVEN BEACH STATE PARK...NEWARK...LYONS...CLYDE...SODUS...
CHIMNEY BLUFFS STATE PARK...ROSE...HURON...WOLCOTT AND SODUS POINT.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 4340 7663 4302 7687 4302 7690 4306 7721
4332 7705 4331 7697 4334 7691 4335 7681
4339 7673 4341 7671
TIME...MOT...LOC 1854Z 209DEG 10KT 4310 7697
REYNOLDSSpecial weather statement, Aug 20, 4:08 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 408 PM EDT SAT AUG 20 2016 NYZ004-014-202045- ONTARIO-WAYNE- 408 PM EDT SAT AUG 20 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONTARIO AND SOUTHWESTERN WAYNE COUNTIES... AT 407 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CANANDAIGUA... MOVING NORTHEAST AT 10 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LOCATIONS IMPACTED INCLUDE... CANANDAIGUA...NEWARK...MARION...LYONS...PALMYRA...CLIFTON SPRINGS... FARMINGTON...MANCHESTER...MACEDON AND SHORTSVILLE. THIS INCLUDES INTERSTATE 90 NEAR EXIT 43. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4293 7741 4317 7724 4307 7697 4284 7720 TIME...MOT...LOC 2007Z 206DEG 8KT 4296 7725 REYNOLDS
Special weather statement, Aug 20, 4:52 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 452 PM EDT SAT AUG 20 2016 NYZ003-004-014-202130- ONTARIO-WAYNE-MONROE- 452 PM EDT SAT AUG 20 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ONTARIO... SOUTHWESTERN WAYNE AND SOUTHEASTERN MONROE COUNTIES... AT 451 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER VICTOR AND MOVING NORTH AT 10 MPH. WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LOCATIONS IMPACTED INCLUDE... EAST ROCHESTER...FAIRPORT...BRIGHTON...PENFIELD...PALMYRA...VICTOR... FARMINGTON...MENDON...MANCHESTER AND MACEDON. THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 45 AND 43. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4291 7725 4291 7754 4313 7760 4313 7714 TIME...MOT...LOC 2051Z 191DEG 8KT 4297 7738 REYNOLDS
Special weather statement, Aug 20, 5:31 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
531 PM EDT SAT AUG 20 2016
NYZ003-004-014-202200-
ONTARIO-WAYNE-MONROE-
531 PM EDT SAT AUG 20 2016
...A LINE OF THUNDERSTORMS WILL AFFECT NORTH CENTRAL
ONTARIO...SOUTHWESTERN WAYNE AND MONROE COUNTIES...
AT 527 PM EDT...RADAR INDICATED A LINE OF THUNDERSTORMS LOCATED
FROM NEAR CHURCHVILLE TO PALMYRA AND WAS MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS LINE OF STORMS...AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...CHILI...EAST ROCHESTER...HILTON...
WEBSTER...FAIRPORT...BRIGHTON AND GATES-NORTH GATES.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 11 AND 12.
INTERSTATE 90 BETWEEN EXITS 46 AND 44.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 4300 7780 4329 7788 4329 7756 4328 7754
4329 7751 4329 7724 4299 7733
TIME...MOT...LOC 2127Z 185DEG 16KT 4308 7783 4309 7733
REYNOLDSSpecial weather statement, Aug 20, 5:57 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
557 PM EDT SAT AUG 20 2016
NYZ002-011-202230-
ORLEANS-GENESEE-
557 PM EDT SAT AUG 20 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GENESEE...SOUTHWESTERN
MONROE AND SOUTH CENTRAL ORLEANS COUNTIES...
AT 556 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
BATAVIA AND SLOWLY MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
BATAVIA...BYRON...OAKFIELD...STAFFORD...BERGEN...ELBA...
BARRE CENTER...EAST BETHANY AND EAST PEMBROKE.
THIS INCLUDES INTERSTATE 90 NEAR EXIT 48.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 4295 7835 4320 7822 4308 7793 4306 7794
4287 7817
TIME...MOT...LOC 2156Z 210DEG 11KT 4296 7825
REYNOLDSSpecial weather statement, Aug 20, 6:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 628 PM EDT SAT AUG 20 2016 NYZ002-003-202315- ORLEANS-MONROE- 628 PM EDT SAT AUG 20 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE AND EASTERN ORLEANS COUNTIES... AT 628 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HOLLEY...OR 7 MILES WEST OF BROCKPORT...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ALBION...HAMLIN BEACH STATE PARK...HOLLEY...KENT...CLARENDON... KENDALL...MORTON AND FANCHER. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4314 7802 4314 7817 4338 7817 4335 7788 TIME...MOT...LOC 2228Z 202DEG 19KT 4318 7808 APFFEL
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:00 PM EDT | Special Weather Statement | BUF | Ontario, Wayne | 45 min |
| Aug 20, 2:03 PM EDT | Special Weather Statement | BUF | Ontario, Wayne | 42 min |
| Aug 20, 2:59 PM EDT | Special Weather Statement | BUF | Wayne | 31 min |
| Aug 20, 4:08 PM EDT | Special Weather Statement | BUF | Ontario | 37 min |
| Aug 20, 4:48 PM EDT | Small Craft Advisory | BUF | 42 hr | |
| Aug 20, 4:52 PM EDT | Special Weather Statement | BUF | Ontario | 38 min |
| Aug 20, 5:31 PM EDT | Special Weather Statement | BUF | Monroe | 29 min |
| Aug 20, 5:57 PM EDT | Special Weather Statement | BUF | Genesee | 33 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.